Skip to content
I'm having a bad allergic reaction to "Something!" Someone Please Help!
avatar
aabread posted:
About 4 months ago I was cleaning an old pool we had from the previous summer. You know, the blue intex pools you get from walmart. Well, I drug it out of the attic and began to scrub this thing clean with a mixture of soap and clorox cleanup. Well I was barefoot. Within 24 hours of cleaning the pool I began to notice my feet itching like crazy. First on the bottoms then all over, then the swelling began. I took some benedryl and it went away. 2-3 days later, it came back, not only on my feet, but my hands as well. The palms of my hands became blood red and itched like crazy. This went on for a few days- then went away. I recently moved to another city and within a week I was completely covered in hives (rash) . I have been to 3 different doctors and 1 Allergist. Been rushed to the ER- for chest pains and not being able to breathe. The ER doc did all the heart tests and all came back fine. All of the regular docs have no idea what I have. The GP gave me a cortizone shot and it helped for a few days. Then he put me on predisone. Which has been the only thing that's kept me from breaking back out. As soon as I'm off the predisone- my body's completely covered with this rash (hives). They are huge red welps all over and in some places hard knots come up under my skin. Very hard feeling. Very swollen and itch like crazy!! I've even woken up to fat lips, huge knots on the back of my head/neck, eyes swollen shut and knots on the bottoms of my feet. When I was a baby I was allergic to rubber/plastic. I couldn't wear diapers, sleep on pee pads, etc.... But, I've never had a problem as an adult with rubber/plastic. About 3 yrs ago I purchased a pair of Crocs (rubber?) flip flops and have worn them almost everyday. Since this, I've recently had to quit wearing them because of my feet swelling so bad.
So, I guess my question is this.
Could it be possible that I've had a bad reaction to the rubber/plastic from the pool and the shoes? Like a latex allergy? I recently took a latex allergy test that came back negative. The doc said it could be because of all the steroids I've been taking. But as soon as I stop taking them, I break out all over. I'm scared to stop taking them!
I cannot figure this out! The only other things I do every day is (1) drink cokes (2) smoke (trying to quit) (3) drink coffee with hazelnut liquid creamer. The only medication I take is suboxone. I've been on it for almost 2 yrs now and the doc doesn't think it's them because of how long I've been taking it or any of the above. I also have a small dog that stays inside--Had for 2 yrs- I've been tested for pet dander - Neg.
I really need some help. I'm so scared of this and I want my life back!
Any advice?
Reply
 
avatar
An_190826 responded:
Have you been tested for Chlorine? My son developed a rash after being in the pool and wearing a life jacket. Also have you been tested for foods? I have a reaction to Hazelnut. Or maybe have the doctor do blood test on a few items. Good luck.
 
avatar
Vonnie007 responded:
Hello,

Did you ever find the cause of your symptoms? I am having the exact same ones! I hope you have found the culprit.I don't smoke, drink coffee daily but seldom use flavored creamer. I have a swollen tongue, hives all over, swollen lips, and my feet have been itching like crazy and I have knots on the bottom of both of them! I know I have allergies to dander and mug wort. I switched laundry detergent a few weeks ago, so I thought that to be the problem. So, I re washed everything and today I woke up with a swollen tongue again and knot on feet this evening. Sure hope you have an update to share,
 
avatar
Anna08000 responded:
I would think that if had anything do do with the pool, the symptoms would have gone away withing a few days. Skin allergies don't stick around for 4 months unless you keep getting re-exposed.

Have you only been tested for pet dander and latex? There are tons of other things they can test for.

Is there any possibility that it's stress? I have known people to break out in really severe hives from stress. They are so severe that you wouldn't think they could be psychosomatic, but they were.
 
 
avatar
dferth2014 responded:
I take suboxone as well and have been for about a year and a half. About three days ago I started having the same symptoms that you described , just not as severe, but it seems to be getting worse. I've never really had an alergic reaction to anything of my knowledge. I have had other symptoms from this medication though such as aching in joints which started about one to two months of starting and lasted for about three. I've read many other cases of the same thing happening to other ppl. I've had nervousness/anxiety, shortness of breath, and weight loss, and now this I believe is the cause of my itching and what not. Its a strong medication with numerous side effects and I've also have had drs tell me it was not the cause but when I cut down on the meds the side effect subsided somewhat. Anyways I read the problems you where having and wanted to relate my own. Ty.


Helpful Tips

Medications
Check your computer or smart phone before you pay for a Prescribed drug. Your MD does not know the "inactive" ingredients" the computer can ... More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center